Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 130, NWS Houston/Galveston, TX

October 12, 2013Houston County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Oct 12, 2013, 1:13 PM CDT for Houston County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2013, 1:13 PM CDT (18:13 UTC)
Expired
Oct 12, 2013, 2:00 PM CDT
In force
47 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Houston County, TX

The radar

The Shreveport radar (KSHV), 195 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:49 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 12, 10:49 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1049 AM CDT SAT OCT 12 2013

.UPDATE...
SHOWERS ARE INCREASING IN COVERAGE ACROSS THE REGION THIS MORNING.
HAVE INCREASED POPS FOR THE REMAINDER OF THE MORNING AND THIS
AFTERNOON PRIMARILY ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 10.
ABUNDANT LOW LEVEL MOISTURE WILL COMBINE WITH AN APPROACHING
DISTURBANCE NEAR THE BIG BEND REGION TO ALLOW FOR MORE WIDESPREAD
THUNDERSTORM COVERAGE THIS AFTERNOON. THE LARGER THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS BUT RELATIVELY QUICK
CELL MOTION WILL LIMIT THE THREAT FROM HEAVY RAINFALL UNLESS CELLS
BEGIN TO TRAIN. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      87  71  85  70  87 /  50  30  50  30  30
HOUSTON (IAH)              87  73  86  71  87 /  60  30  40  20  20
GALVESTON (GLS)            85  78  85  77  86 /  60  20  30  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...38
AVIATION/MARINE...45
Hazardous weather outlook, Oct 12, 4:36 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 AM CDT SAT OCT 12 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-130945-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
436 AM CDT SAT OCT 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 12, 12:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CDT SAT OCT 12 2013

TXZ163-121800-
HOUSTON-
1215 PM CDT SAT OCT 12 2013

...SPECIAL WEATHER STATEMENT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 26 MILES WEST OF GRAPELAND...OR 28 MILES
NORTHWEST OF AUSTONIO...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...GRAPELAND AND LATEXO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3157 9529 3156 9529 3138 9527 3128 9552
      3133 9565 3136 9566 3142 9571 3146 9571
      3146 9575 3147 9572 3149 9574 3151 9574
      3152 9565 3155 9564 3158 9541
TIME...MOT...LOC 1714Z 286DEG 24KT 3153 9592

!KP!
Special weather statement, Oct 12, 1:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
105 PM CDT SAT OCT 12 2013

TXZ163-121845-
HOUSTON-
105 PM CDT SAT OCT 12 2013

...SPECIAL WEATHER STATEMENT...

AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAPELAND...OR 10 MILES NORTHWEST OF
CROCKETT...MOVING EAST TO EAST SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...GRAPELAND...KENNARD...LATEXO AND WECHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3157 9522 3157 9520 3159 9517 3157 9515
      3125 9522 3140 9570 3142 9571 3151 9570
      3152 9565 3155 9564 3159 9529
TIME...MOT...LOC 1801Z 282DEG 26KT 3146 9555

!KP!

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 12:15 PM CDTSpecial Weather StatementHGXHouston45 min
Oct 12, 1:05 PM CDTSpecial Weather StatementHGXHouston40 min
Oct 12, 2:04 PM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris116 min
Oct 12, 2:57 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston, Harris2 hr
Oct 12, 4:27 PM CDTSpecial Weather StatementHGXHouston, Madison63 min
Oct 12, 5:00 PM CDTSpecial Weather StatementHGXGrimes, Houston, Polk, Trinity, Walker75 min
Oct 12, 5:32 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend118 min
Oct 12, 5:48 PM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Madison, Polk, San Jacinto, Trinity and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.